Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 98, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 15, 2015, 2:22 PM CDT for 5 counties in Oklahoma. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2015, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 15, 2015, 7:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleveland County, OK, Garvin County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 61 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:39 PM CDT | FLASH FLOOD | 1 E Norman, OK | MULTIPLE WATER RESCUES AND ROAD CLOSURE NEAR ALAMEDA AND 12TH IN EAST NORMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WGUS54 KOUN 151922
FFWOUN
OKC027-049-051-087-109-160015-
/O.NEW.KOUN.FF.W.0098.150615T1922Z-150616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
222 PM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
SOUTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 715 PM CDT
* AT 218 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN EXTENDING FROM JUST NORTH OF MARLOW...TO JUST SOUTH AND
EAST OF CHICKASHA...TO NORMAN AND SOUTHEAST OKLAHOMA CITY. STORMS
WERE MOVING VERY SLOWLY TO THE NORTH AND EAST. RAINFALL AMOUNTS OF
TWO TO FOUR INCHES WILL OCCUR IN LESS THAN TWO HOURS...WHICH WILL
LEAD TO AREAS OF FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHEASTERN OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...
CHICKASHA...NEWCASTLE...BLANCHARD...PURCELL...CHOCTAW...NOBLE...
HARRAH...SLAUGHTERVILLE...LINDSAY...NICOMA PARK...LEXINGTON...
GOLDSBY...RUSH SPRINGS...DIBBLE...WASHINGTON AND COLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3469 9766 3468 9805 3468 9809 3489 9809
3563 9715 3505 9715
$$
112 follow-up statements
630
WGUS74 KOUN 152137
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
437 PM CDT MON JUN 15 2015
OKC109-152146-
/O.CAN.KOUN.FF.W.0098.000000T0000Z-150616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKLAHOMA OK-
437 PM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN OKLAHOMA COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3469 9766 3468 9805 3468 9809 3489 9789
3515 9757 3537 9738 3537 9715 3505 9715
$$
OKC027-049-051-087-160015-
/O.CON.KOUN.FF.W.0098.000000T0000Z-150616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-GARVIN OK-GRADY OK-CLEVELAND OK-
437 PM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
MCCLAIN...NORTHWESTERN GARVIN...SOUTHEASTERN GRADY AND CLEVELAND
COUNTIES...
AT 436 PM CDT...DOPPLER RADAR INDICATED LIGHT RAIN ACROSS THE WARNED
AREA. 1 TO 3 INCHES OF RAIN HAVE FALLEN SINCE 130 PM...MAINLY NEAR
NORMAN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NORMAN...STELLA...PURCELL...NOBLE...SLAUGHTERVILLE...LINDSAY...
LEXINGTON...RUSH SPRINGS...GOLDSBY...ALEX...WASHINGTON...COLE...
DIBBLE...BRADLEY...ETOWAH...CRINER...LAKE THUNDERBIRD...STANLEY
DRAPER LAKE...ERIN SPRINGS...PAYNE AND COX CITY.
ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF INCH ARE POSSIBLE IN THE
WARNED AREA THROUGH 715 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3469 9766 3468 9805 3468 9809 3489 9789
3515 9757 3537 9738 3537 9715 3505 9715
$$
MBS792
WGUS74 KOUN 152218
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT MON JUN 15 2015
OKC027-049-051-087-152228-
/O.CAN.KOUN.FF.W.0098.000000T0000Z-150616T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-GARVIN OK-GRADY OK-CLEVELAND OK-
518 PM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING FOR MCCLAIN...NORTHWESTERN GARVIN...
SOUTHEASTERN GRADY AND CLEVELAND COUNTIES IS CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3469 9766 3468 9805 3468 9809 3489 9789
3515 9757 3537 9738 3537 9715 3505 9715
$$
MBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:31 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 15, 12:31 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1231 PM CDT MON JUN 15 2015 .AVIATION... SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ALONG A LINE FROM KOKC AND KOUN DOWN THROUGH KLAW AND KSPS. THIS ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS BEFORE SLOWLY MOVING OFF SOUTHEAST. CEILINGS WILL CONTINUE TO BOUNCE BETWEEN VFR AND MVFR THIS AFTERNOON BEFORE LIFTING A BIT THIS EVENING. LOW CEILINGS MAY RETURN AGAIN EARLY TOMORROW MORNING...ALONG WITH THE POSSIBILITY OF SOME REDUCED VISIBILITIES. MAD && .PREV DISCUSSION... /ISSUED 632 AM CDT MON JUN 15 2015/ DISCUSSION... AVIATION... MVFR CEILINGS ARE LIKELY THROUGHOUT CENTRAL OKLAHOMA MUCH OF THE DAY WHILE SCATTERED SHOWERS AND THUNDERSTORMS MAY BRIEFLY AFFECT TAF SITES TODAY. LOW CEILINGS AND FOG ARE POSSIBLE EARLY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 82 70 82 69 / 60 60 50 40 HOBART OK 81 68 83 68 / 60 50 40 30 WICHITA FALLS TX 83 69 83 69 / 60 50 50 50 GAGE OK 83 65 82 65 / 40 30 20 10 PONCA CITY OK 84 70 82 71 / 60 60 40 40 DURANT OK 87 72 82 71 / 60 50 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99/14
Hazardous weather outlook, Jun 15, 11:40 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1140 AM CDT MON JUN 15 2015 OKZ004>048-050>052-TXZ083>090-161700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1140 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON INTO THIS EVENING. MOST OF THE SHOWER AND STORM ACTIVITY IS EXPECTED NEAR AND SOUTHEAST OF VERNON...LAWTON... OKLAHOMA CITY...AND STILLWATER. STORMS ARE EXPECTED TO EVENTUALLY MERGE INTO ONE OR MORE CLUSTERS DURING THE EVENING AND OVERNIGHT HOURS...MUCH LIKE STORM EVOLUTIONS OVER THE LAST THREE NIGHTS. DURING THE AFTERNOON AND EARLY EVENING...A FEW STORMS MAY POSE A THREAT OF DAMAGING WIND GUSTS...AND HAIL THE SIZE OF QUARTERS. HOWEVER...VERY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN... CREATING LOCALIZED FLOODING AND SIGNIFICANTLY REDUCING VISIBILITIES FOR MOTORISTS. THE PRIMARY CONCERN WITH ANY STORMS THAT CONTINUE DURING THE LATE EVENING AND OVERNIGHT HOURS WILL POSE THE RISK OF FLOODING RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .HEAVY RAINFALL AND FLOODING... LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...ESPECIALLY IN LIGHT OF RECENT HEAVY RAINS AND SATURATED SOILS. AS EXCESSIVE RAINFALL RUNOFF OCCURS...FLOODING OF RIVERS...CREEKS...AND STREAMS WILL OCCUR. PLEASE PAY ATTENTION TO FUTURE FORECASTS AS THE FLOODING SITUATION MAY WORSEN HEADING INTO LATE WEEK AS A TROPICAL LOW BRINGS ADDITIONAL HEAVY RAIN TO THE REGION LATE TUESDAY THROUGH THURSDAY. HEAVY RAIN WILL BE POSSIBLE NEAR AND EAST OF WICHITA FALLS AND OKLAHOMA CITY. THE MOST SIGNIFICANT AND HIGHLY IMPACTING RAIN TOTALS ARE CURRENTLY EXPECTED OVER LOCATIONS EAST OF ARDMORE...AREAS EAST OF ARDMORE...SULPHUR...AND SEMINOLE. .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH LATE THIS WEEK. SEVERE STORM POTENTIAL WILL BE LOW BUT HEAVY RAINFALL AND ADDITIONAL FLOODING WILL BE A CONSIDERABLE CONCERN. AN UPPER RIDGE WILL ATTEMPT TO BUILD INTO THE REGION FRIDAY INTO NEXT WEEKEND...RESULTING IN A SIGNIFICANT DECREASE IN STORM CHANCES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:29 PM CDT | Special Weather Statement | OUN | Carter, Johnston | 46 min |
| Jun 14, 7:52 PM CDT | Special Weather Statement | OUN | Alfalfa | 38 min |
| Jun 14, 7:57 PM CDT | Special Weather Statement | OUN | Custer, Washita | 48 min |
| Jun 14, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 23 min |
| Jun 14, 8:20 PM CDT | Special Weather Statement | OUN | Major | 25 min |
| Jun 14, 8:25 PM CDT | Areal Flood Advisory | OUN | Beckham, Blaine, Custer, Dewey, Greer, Kiowa and 2 more | 3 hr |
| Jun 14, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 46 min |
| Jun 14, 8:31 PM CDT | Special Weather Statement | OUN | Harmon | 44 min |
| Jun 14, 8:43 PM CDT | Flash Flood Warning | OUN | Custer, Washita | 3 hr |
| Jun 14, 8:45 PM CDT | Special Weather Statement | OUN | Major | 45 min |
| Jun 14, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 33 min |
| Jun 14, 9:15 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 60 min |
| Jun 14, 9:31 PM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jun 14, 9:54 PM CDT | Flash Flood Warning | OUN | Greer, Harmon, Jackson, Kiowa, Washita | 3 hr |
| Jun 14, 10:13 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson | 62 min |
| Jun 14, 11:14 PM CDT | Special Weather Statement | OUN | Caddo, Jackson, Kiowa, Washita | 61 min |
| Jun 14, 11:24 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa, Washita | 3 hr |
| Jun 15, 12:38 AM CDT | Flash Flood Warning | OUN | Greer, Harmon, Jackson, Kiowa, Washita | 4 hr |
| Jun 15, 12:51 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 114 min |
| Jun 15, 12:56 AM CDT | Special Weather Statement | OUN | Harmon | 49 min |
| Jun 15, 1:31 AM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jun 15, 1:43 AM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa | 3 hr |
| Jun 15, 2:00 AM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 67 hr |
| Jun 15, 2:41 AM CDT | Areal Flood Advisory | OUN | Jackson, Kiowa, Tillman | 2 hr |
| Jun 15, 8:14 AM CDT | Areal Flood Warning | OUN | Greer, Harmon, Jackson, Kiowa, Washita | 5 hr |
| Jun 15, 8:36 AM CDT | River Flood Warning | OUN | Jefferson, Love | 4 days |
| Jun 15, 2:47 PM CDT | Flash Flood Watch | OUN | Atoka, Bryan, Caddo, Canadian, Carter, Cleveland and 21 more | 3 days |
| Jun 15, 2:58 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 3 hr |
| Jun 15, 4:04 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Stephens, Tillman | 3 hr |
| Jun 15, 4:22 PM CDT | Areal Flood Advisory | OUN | Garvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 3 hr |
| Jun 15, 4:30 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Stephens | 3 hr |
| Jun 15, 5:16 PM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens | 3 hr |
| Jun 15, 6:07 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Jefferson, Love, Murray, Pontotoc | 3 hr |
| Jun 15, 6:10 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 52 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.